Kidneys Home > Nexavar Overdose
During clinical trials, high doses of Nexavar (sorafenib) caused problems like diarrhea and skin reactions. However, the specific effects of an overdose on Nexavar will depend on how much of the drug was taken and whether it was combined with other medications or products. Treatment may include pumping the stomach, administering medications, and treating any symptoms that occur.
Can You Take Too Much Nexavar?Nexavar® (sorafenib) is a prescription medication used in the treatment of the following types of cancer:
- Renal cell carcinoma (a type of kidney cancer) that has spread beyond the kidney
- Hepatocellular carcinoma (a type of liver cancer) that cannot be treated with surgery
- Differentiated thyroid carcinoma (a type of thyroid cancer) in which radioactive iodine therapy was unsuccessful.
As with most medications, it is possible to take too much Nexavar. The specific effects of an overdose can vary, depending on a number of factors, including the Nexavar dosage and whether it was taken with any other medications or substances.
Effects of a Nexavar OverdoseThere is limited information available on the effects of an overdose with Nexavar. Based on the results of clinical studies in which people were given high Nexavar doses, possible symptoms of an overdose with this medication may include:
- A rash
Treatment OptionsThe treatment for a Nexavar overdose may vary. If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream.
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, medications may be given to reduce diarrhea, or intravenous (IV) fluids may be administered if dehydration occurs from diarrhea.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much Nexavar.